Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 23, 2011, 9:43 PM CDT for DeKalb County, Jackson County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2011, 9:43 PM CDT (02:43 UTC)
- Expired
- Mar 23, 2011, 10:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties DeKalb County, AL, Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 4:06 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS54 KHUN 240243
SVRHUN
ALC049-071-240315-
/O.NEW.KHUN.SV.W.0028.110324T0243Z-110324T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
943 PM CDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DEKALB COUNTY IN NORTHEAST ALABAMA...
SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1015 PM CDT
* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DUTTON...OR ABOUT 8 MILES
SOUTHEAST OF SCOTTSBORO...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SYLVANIA...
VALLEY HEAD...HAMMONDVILLE...
MENTONE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8554 3449 8556 3448 8556 3446 8558
3444 8558 3443 8558 3458 8596 3465 8593
3460 8552 3452 8551
TIME...MOT...LOC 0243Z 286DEG 41KT 3459 8588
$$
KULA2 follow-up statements
600
WWUS54 KHUN 240257
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
957 PM CDT WED MAR 23 2011
ALC071-240307-
/O.CAN.KHUN.SV.W.0028.000000T0000Z-110324T0315Z/
JACKSON AL-
957 PM CDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JACKSON COUNTY
IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3449 8554 3449 8556 3448 8556 3446 8558
3443 8558 3453 8577 3462 8570 3460 8552
3452 8551
TIME...MOT...LOC 0257Z 286DEG 41KT 3454 8570
$$
ALC049-240315-
/O.CON.KHUN.SV.W.0028.000000T0000Z-110324T0315Z/
DEKALB AL-
957 PM CDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EAST CENTRAL DEKALB COUNTY...
AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
HAMMONDVILLE...OR ABOUT 7 MILES NORTH OF FORT PAYNE...MOVING EAST
SOUTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY
HEAD AND MENTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8554 3449 8556 3448 8556 3446 8558
3443 8558 3453 8577 3462 8570 3460 8552
3452 8551
TIME...MOT...LOC 0257Z 286DEG 41KT 3454 8570
$$
KULA956
WWUS54 KHUN 240308
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1008 PM CDT WED MAR 23 2011
ALC049-240318-
/O.EXP.KHUN.SV.W.0028.000000T0000Z-110324T0315Z/
DEKALB AL-
1008 PM CDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DEKALB COUNTY
EXPIRES AT 1015 PM CDT...
DOPPLER RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE WARNING
HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3449 8554 3449 8556 3448 8556 3446 8558
3443 8558 3453 8577 3462 8570 3460 8552
3452 8551
TIME...MOT...LOC 0308Z 286DEG 41KT 3436 8561
$$
KULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:45 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 23, 6:45 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 645 PM CDT WED MAR 23 2011 .UPDATE...FOR 00Z TAFS && .AVIATION...SQUALL LINE IS CURRENTLY MOVING E THROUGH CNTRL TN. SRN EXTENT OF THIS CONVECTIVE LINE MAY BUILD SWD ENOUGH TO AFFECT PARTS OF NRN AL THROUGH 05Z. ANY THREAT TO THE TERMINALS LOOKS TO BE AOA 01-03Z FOR KMSL...AND 02-04Z FOR KHSV. STRONG/VRB GUSTY WINDS WITH REDUCED VIS LOOK TO BE THE PRIMARY THREAT WITH THIS LINE OF TSTMS. SFC WINDS WILL THEN BEGIN TO TURN TOWARD THE WNW FROM W TO E AFTER 03Z...AS A COLD FRONT BEGINS TO MOVE THROUGH THE CNTRL TN VALLEY. VFR CONDITIONS ARE ALSO XPCTED TO PREVAIL THROUGH THE AFTERNOON PERIOD BEGINNING LATE THIS EVENING...ALTHOUGH MID LEVEL CEILINGS LOOK TO PREVAIL THROUGH THE FORECAST PERIOD. && .DISCUSSION...THE PRIMARY WEATHER FEATURE OF INTEREST FOR THE UPCOMING 24-HOUR PERIOD IS A BROAD UPPER LOW -- CURRENTLY LOCATED OVER THE UPPER MISSISSIPPI VALLEY -- WHICH IS PROGGED TO DEVOLVE INTO A POSITIVELY TILTED SHORTWAVE TROUGH AND SHIFT RAPIDLY SOUTHEASTWARD ACROSS THE CENTRAL APPALACHIANS AND OFF THE MID-ATLANTIC COAST BY THURSDAY MORNING. MEANWHILE...PARTLY TO MOSTLY CLOUDY SKIES AND WARM TEMPERATURES PERSIST ACROSS THE TENNESSEE VALLEY DOWNSTREAM FROM THE SURFACE COLD FRONT ACCOMPANYING THIS SYSTEM...WITH GUSTY SOUTHWEST WINDS EXPECTED THROUGH EARLY EVENING. SCATTERED SHOWERS/THUNDERSTORMS WILL EVENTUALLY IMPACT THE ENTIRE FORECAST AREA...BEFORE PRECIPITATION COMES TO AN END THIS EVENING AS THE COLD FRONT SWEEPS SOUTHEASTWARD. HOWEVER...WITH FRONTAL PASSAGE EXPECTED IN THE 24/00-04Z TIME FRAME...WILL NEED TO MAINTAIN A CHANCE OF SHOWERS AND STORMS THROUGH EARLY EVENING FOR MOST LOCATIONS. BEYOND TONIGHT...MODELS DEVELOP WEAK SHORTWAVE RIDGING ALOFT ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...BETWEEN THE FIRST SHORTWAVE TROUGH EJECTING NORTHEASTWARD ACROSS THE WESTERN NORTH ATLANTIC AND ANOTHER/WEAKER UPPER LOW SHIFTING EASTWARD ACROSS THE FOUR CORNERS REGION AND THIS FEATURE WILL ENSURE DRY CONDITIONS FROM LATE TONIGHT THROUGH AT LEAST THE FIRST HALF OF FRIDAY. MODERATE COLD ADVECTION WILL BE IN PLACE THROUGH THE MAJORITY OF THE DAY ON THURSDAY...AS A MODIFIED ARCTIC HIGH CENTERED NORTH OF HUDSON BAY BUILDS INTO THE REGION. THIS...COUPLED WITH A BROKEN DECK OF LOW STRATUS CLOUDS SHOULD LIMIT THE DIURNAL TEMPERATURE INCREASE TOMORROW...WITH HIGHS EXPECTED TO ONLY REACH THE MID 50S. THE SURFACE RIDGE WILL BE ALIGNED DIRECTLY ACROSS THE AREA ON THURSDAY NIGHT... WITH LIGHT WINDS/CLEARING SKIES AND DEW POINTS IN THE 30-35F RANGE LEADING TO A COLD MORNING ON FRIDAY...WITH FROST POSSIBLE ACROSS MOST OF THE AREA. CONDITIONS WILL BEGIN TO CHANGE ONCE AGAIN ON FRIDAY... AS ANOTHER STRONG UPPER LOW SHIFTS ONSHORE ALONG THE PACIFIC NORTHWEST COAST. HEIGHT FALLS ASSOCIATED WITH THIS FEATURE WILL INDUCE A BROAD REGION OF SURFACE CYCLOGENESIS IN THE LEE OF THE CENTRAL/SOUTHERN ROCKIES...WHICH SHOULD ALLOW A WARM FRONT TO SLOWLY LIFT NORTHWARD ACROSS CENTRAL MISSISSIPPI AND SOUTHERN ALABAMA THROUGH THE DAY. THIS WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ON FRIDAY NIGHT/SATURDAY MORNING...WITH STRONG ELEVATED WARM ADVECTION PROVIDING THE FORCING FOR WIDESPREAD SHOWER/THUNDERSTORM DEVELOPMENT NEAR OR JUST NORTHWEST OF THE FORECAST AREA BY DAYBREAK SATURDAY. THE EXTENDED FORECAST PERIOD WILL LIKELY BEGIN WITH SEVERAL EPISODES OF SHOWERS AND THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY...AS GLOBAL MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE WARM FRONT WILL REMAIN STALLED SOMEWHERE IN THE VICINITY OF THE TENNESSEE VALLEY... AS A WEAKENING WAVE OF LOW PRESSURE TRANSLATES EASTWARD FROM THE OZARKS/ARKLATEX AND ACROSS THE MID-SOUTH. ALTHOUGH IT IS A SAFE BET TO SAY THAT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL BE HIGH DURING THIS PERIOD...THE RISK OF SEVERE THUNDERSTORMS IS MUCH MORE UNCERTAIN AND WILL BE HIGHLY DEPENDENT ON THE EXACT PLACEMENT OF THE WARM FRONT -- AN IMPORTANT DETAIL WHICH SIMPLY CANNOT BE DETERMINED AT THIS TIME RANGE. AS THE FRONTAL WAVE CONTINUES TO SHIFT EASTWARD ACROSS THE SOUTHERN APPALACHIANS ON SUNDAY...INCREASING NORTHERLY WINDS WILL ALLOW COOLER/DRIER AIR TO BE ADVECTED SOUTHWARD AND THIS COUPLED WITH INCREASING MID-LEVEL SUBSIDENCE DOWNSTREAM FROM ANOTHER UPPER LOW DIGGING SOUTHEASTWARD OVER THE FOUR CORNERS REGION SHOULD LEAD TO DIMINISHING PRECIPITATION CHANCES LATE IN THE DAY. ALTHOUGH THE ECMWF ENSEMBLE MEAN SOLUTION IS A BIT FASTER THAN THE GFS...BOTH MODELS AGREE THAT THIS UPPER LOW WILL CROSS THE SOUTHERN ROCKIES ON SUNDAY NIGHT AND DEEPEN CONSIDERABLY AS IT EMERGES ACROSS THE SOUTHERN PLAINS ON MONDAY. IT APPEARS THAT A NEW SURFACE LOW WILL DEVELOP ACROSS THE SOUTHERN PLAINS AS THIS OCCURS...WITH WARM FRONT EXPECTED TO LIFT NORTHWARD ACROSS THE TENNESSEE VALLEY ONCE AGAIN ON MONDAY. SHOWER/THUNDERSTORM CHANCES WILL INCREASE FROM THIS POINT THROUGH TUESDAY...ALTHOUGH GIVEN UNCERTAINTIES ON TRACK OF SURFACE LOW AND EXTENT OF WARM SECTOR AIR MASS ACROSS THE AREA...WILL ONLY INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS AT THIS TIME. SURFACE COLD FRONT SHOULD CLEAR THE AREA AS THE LOW EJECTS NORTHEASTWARD ACROSS THE OHIO VALLEY ON TUESDAY...WITH DRIER AND COOLER WEATHER ANTICIPATED ON WEDNESDAY AS ANOTHER SHOT OF CANADIAN AIR COMES INTO THE REGION. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE...09 DISCUSSION...70/DD
Hazardous weather outlook, Mar 23, 7:50 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 750 PM CDT WED MAR 23 2011 ALZ001>010-016-TNZ076-096-097-241000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 750 PM CDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THUNDERSTORMS ARE LIKELY THROUGH THE EVENING ACROSS SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA...WITH A CHANCE OF THUNDERSTORMS ELSEWHERE ACROSS THE TENNESSEE VALLEY. ISOLATED TORNADOES...DAMAGING WINDS IN EXCESS OF 60 MPH...AND LARGE HAIL ARE POSSIBLE WITH THE THUNDERSTORM ACTIVITY ACROSS SOUTHERN MIDDLE TENNESSEE AND EXTREME NORTHERN ALABAMA...WHERE A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT. THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND SMALL HAIL. THE THREAT FOR STRONG TO SEVERE STORMS WILL DIMINISH AFTER 10 PM CDT...AS A COLD FRONT USHERS A COOLER AND MORE STABLE AIR MASS INTO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT WILL MOVE NORTHWARD AND ESSENTIALLY STALL ACROSS THE AREA EARLY THIS WEEKEND. A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG THE WARM FRONT ON SATURDAY...BEFORE SHIFTING EAST OF THE REGION ON SUNDAY...AND WILL GENERATE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS DURING THE FIRST HALF OF THE WEEKEND. ALTHOUGH THE PRIMARY THREAT DURING THIS PERIOD WILL BE LOCALLY HEAVY RAINFALL... SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING SEVERE WEATHER... ESPECIALLY ON SATURDAY AFTERNOON. ANOTHER STORM SYSTEM WILL AFFECT THE TENNESSEE VALLEY FROM MONDAY NIGHT INTO TUESDAY WITH INCREASING CHANCES FOR THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS EVENING ACROSS SOUTHERN MIDDLE TENNESSEE AND EXTREME NORTHERN ALABAMA.
In the hours before
Special weather statement, Mar 23, 8:27 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
827 PM CDT WED MAR 23 2011
ALZ006-240200-
MADISON-
827 PM CDT WED MAR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 900 PM
CDT...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR HARVEST...OR 10 MILES WEST OF
MERIDIANVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MERIDIANVILLE...HAZEL GREEN.
NORMAL...MOORES MILL.
DEPOSIT...HADEN.
MAYSVILLE...BROWNSBORO.
GURLEY.
THIS THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND MIDDLE TENNESSEE.
&&
LAT...LON 3498 8665 3491 8633 3488 8634 3485 8634
3484 8633 3474 8634 3474 8635 3465 8635
3475 8679 3499 8678
TIME...MOT...LOC 0126Z 288DEG 41KT 3486 8673Special weather statement, Mar 23, 8:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
844 PM CDT WED MAR 23 2011
ALZ006-240215-
MADISON-
844 PM CDT WED MAR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 915 PM
CDT...
AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARVEST...OR 8 MILES NORTH OF MADISON...
MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORMAL...MERIDIANVILLE.
HUNTSVILLE...MOORES MILL.
HADEN...DEPOSIT.
BROWNSBORO...MAYSVILLE.
GURLEY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3483 8633 3476 8633 3474 8634 3474 8635
3463 8635 3462 8633 3479 8676 3492 8675
TIME...MOT...LOC 0144Z 287DEG 36KT 3481 8667
KULALocal storm report, Mar 23, 9:01 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
901 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 6 SSW LYNCHBURG 35.21N 86.40W
03/23/2011 LINCOLN TN EMERGENCY MNGR
TREE REPORTED DOWN ON GATTISTOWN ROAD. SUBSTATION WAS
ALSO HIT RESULTING IN 781 RESIDENTS BRIEFLY WITHOUT
POWER.
&&Special weather statement, Mar 23, 9:17 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 PM CDT WED MAR 23 2011
ALZ009-240300-
JACKSON-
917 PM CDT WED MAR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 1000 PM
CDT...
AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LIM ROCK...OR 8 MILES WEST OF SCOTTSBORO...
MOVING EAST AT 50 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SCOTTSBORO...LANGSTON.
SECTION.
DUTTON.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3462 8579 3449 8599 3454 8614 3455 8615
3461 8614 3461 8631 3478 8623 3464 8577
TIME...MOT...LOC 0217Z 292DEG 41KT 3466 8617
KULASpecial weather statement, Mar 23, 9:21 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
921 PM CDT WED MAR 23 2011
ALZ009-010-240300-
DE KALB-JACKSON-
921 PM CDT WED MAR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND JACKSON COUNTIES UNTIL
1000 PM CDT...
AT 1020 PM EDT/920 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENTON
TO IDER TO HENAGAR...MOVING SOUTHEAST AT 50 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HAMMONDVILLE.
VALLEY HEAD...MENTONE.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8554 3449 8556 3444 8558 3464 8598
3477 8575 3490 8559 3453 8551
TIME...MOT...LOC 0221Z 302DEG 43KT 3482 8553 3472 8565
3464 8579
KULASpecial weather statement, Mar 23, 9:23 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
923 PM CDT WED MAR 23 2011
ALZ009-010-240300-
DE KALB-JACKSON-
923 PM CDT WED MAR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND JACKSON COUNTIES UNTIL
1000 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENTON TO IDER TO
HENAGAR...MOVING SOUTHEAST AT 50 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HAMMONDVILLE.
VALLEY HEAD...MENTONE.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8554 3449 8556 3444 8558 3464 8598
3477 8575 3490 8559 3453 8551
TIME...MOT...LOC 0221Z 302DEG 43KT 3482 8553 3472 8565
3464 8579
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:42 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 33 min |
| Mar 23, 7:48 PM CDT | Special Weather Statement | HUN | Lauderdale | 42 min |
| Mar 23, 8:00 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 30 min |
| Mar 23, 8:02 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 28 min |
| Mar 23, 8:04 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 41 min |
| Mar 23, 8:23 PM CDT | Tornado Warning | HUN | Jackson | 37 min |
| Mar 23, 8:27 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| Mar 23, 8:43 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 32 min |
| Mar 23, 8:44 PM CDT | Special Weather Statement | HUN | Madison | 31 min |
| Mar 23, 9:07 PM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 23 min |
| Mar 23, 9:17 PM CDT | Special Weather Statement | HUN | Jackson | 43 min |
| Mar 23, 9:21 PM CDT | Special Weather Statement | HUN | DeKalb | 39 min |
| Mar 23, 9:23 PM CDT | Special Weather Statement | HUN | DeKalb | 37 min |
| Mar 23, 9:55 PM CDT | Special Weather Statement | HUN | Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.